I am a new member to this forum. I was diagnosed with fibromyalgia after two horseback riding accidents in 2005. I also had 2 concussions, whiplash and a neck injury (disc rupture) Before the accidents I was so healthy! I was a Type A person who could basically do anything, anytime. Now, my life is reduced to the confines of my bedroom, and sometimes the kitchen and greatroom. Thank God I have a wonderful husband and supportive friends.
I am currently on 75mg Fentanyl for my pain (and have been on this for two years). Recently I have been experiencing persistent migraines. These are awful! I vomit and the whole nine yards. I have been taking Imitrex for the migraines, but have increased my intake to about one Imitrex every second day (that's what the averages tell me). My pharmacist raised the alarm and now my doctor is running tests. I didn't know, but apparently Imitrex, taken in large doses, can lead to stroke!
This is the first forum I have ever joined. I am compelled to reach out - this migraine business has really got me down. After 3 years of working on my FMS, including 1 1/2 years at a Chronic Pain clinic and trying everything possible to help it I think I have managed to "manage" it - as much as one can (you all know what I mean).
Now I have these migraines - and I am so depressed. It seems that it is one thing after another.
Has anyone out there experienced migraines with their FMS? If so, what do you take for them, and what do you recommend in terms of therapy and management suggestions? Imitrex really works for me, but if it is causing other problems I may have to find alternatives.
I can totally understand your frustration with your health. I am much like you in that I am most often in those same rooms. I am still adjusting to the idea that I can no longer do many of the things I loved to do and that my life has changed dramatically because of my illness. It is isolating and definitely can cause one to be depressed. You aren't alone. I was also a Type A and i'm finding that most who have fibro were also.
You mention that your doctor is concerned about the Imitrex....have you been taking 'large' doses of it? Maybe you could cut the dosage a bit and still get relief.
While I don't get migraines now, I did have them when I was younger and it's something you never forget. Yes, the vomiting, noise, lights, anything that moved caused pain.
The address above is something I came across one day because someone else had asked about migraine relief. I haven't tried it, but it has good reviews and I sure wish I had this when I was younger. It is an alternative to taking medication and it may help you. If you try it and it works, please let me know. They are also investigating something like this for fibro.
I'm glad you are reaching out here. I truly wish you the best and pray you get well soon.
I have FM and Migraines. I have not had the extended damage to my neck that you have but I have had damage several times in the form of dislocation, subluxations and worn cushion (?) between two vertebrae in my neck.
I've had migraines since I was young from hormonal changes, then pregnancy, in my 30's they came with more frequency and now with the FM they came at least 4 times a week avg. I am post menopause 6 years so it is definitely not hormonal. I have FM now diagnosed 12 years.
I tried imitrex not with great success but I was on antidepressants and Imitrex affects serotonin levels slightly and I believe norepinephine. You can check on drugs.com .
I read on another FM group that someone was on Topamax which you can also check there. I asked my Dr. and went on it and Voila' migraines have been gone now for 5 years. I have heard other success stories with TOPAMAX.
Fentanyl, is that the pain patch? I have heard many good things about that, if I have the name right.
I hope I have helped you with your question. If you have any more questions put your cursor on my name and click send message. I will answer any you may have.
Welcome to MedHelp's fibro / CFS forum ! I have Chronic Fatigue Syndrome and have struggled with migraines (mostly hormonal) for years. There are only two things that I have found that have knocked out my migraines.... massage therapy and a medication called, "Relpax". Relpax is very expensive (even with my co-pay --- $60), but it works wonders for my migraines.
Hi there........Oh I do feel your pain! I have had fibromyalgia for the past 20 years and 3 surgical fusions in my neck as well as 2 in my lumbar spine........and the migraines since I was a teenager.......sometimes you just don't know what to deal with first, right?
My neurologist started me on Topomax (topamax) for the migraines and it has made an amazing difference........it prevents the migraines from happening about 90% of the time and it also stops neuropathy or nerve pain in my legs.........the only side effect I've noticed from it is that I actually LOST weight at first........which was welcome.......but that has leveled off now. Lyrica did nothing for me except make me very sleepy........I took very high does of narcotics for almost 18 years but was finally able to wean myself off them last April. I only take Vicodin about 2 times per week now when the pain is really bad. My neurologist explained to me that the narcotic pain meds actually create more pain receptors in your brain and create more pain which is why you end up needing more and more of the medicine to control the pain. I can't say that I am out of pain.........but I am better than I was when I was taking a lot of opiates. You are right.......it's just something we have to manage...........I wish you good luck in your battle and every blessing..........no one really understands unless they have walked in our shoes. ........my prayers are with you........hugs, sissy
I have had migraines for many years and want to share my experience with Imitrex. It worked great for me until I went through period when I got lots of migraines in a short period of time. I had a rebound effect from the Imitrex. I have had better luck alternating the meds....Imitrex for one then Relpax for example. I also had better results with Axert and Frova which I also alternated to avoid the rebound problem.
I have taken Topamax for a long time with great success as long as the dose is carefully monitored (I monitor the dose and keep close track of side effects). I was signifcantly overmedicated (400mg daily) and suffered memory loss and other cognitive impairments (couldn't spell, processed info really slowly, word loss, etc) for about 2 years. My doc didn't take my complaints seriously. It got to the point that it was dangerous for me to drive.
I now take 50mg of Topamax daily and have good migraine control without side effects. I only need OTC meds for the occassional breakthrough migraine.
I also went to a chiropractor who worked on my jaw. Apparently, TMJ can also cause migraines. That was a big help for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.